Alert archive / New York / Special Marine Warnings in 2021
Special Marine Warning 93, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 25, 2021, 5:00 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 5:00 PM EDT (21:00 UTC)
- Expired
- Aug 25, 2021, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Buffalo radar (KBUF), 85 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WHUS51 KBUF 252100
SMWBUF
LOZ042-043-062-063-252200-
/O.NEW.KBUF.MA.W.0093.210825T2100Z-210825T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Buffalo NY
500 PM EDT Wed Aug 25 2021
The National Weather Service in Buffalo has issued a
* Special Marine Warning for...
Lake Ontario from Sunset Beach to Hamlin Beach...
* Until 600 PM EDT.
* At 459 PM EDT, a strong thunderstorm was located near Sunset Beach,
moving northeast at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 4351 7829 4363 7803 4363 7760 4354 7754
4334 7809 4334 7818
TIME...MOT...LOC 2059Z 242DEG 20KT 4347 7814
HAIL...0.00IN
WIND...>34KTS
$$
HSK2 follow-up statements
798
FZUS71 KBUF 252133
MWSBUF
Marine Weather Statement
National Weather Service Buffalo NY
533 PM EDT Wed Aug 25 2021
LOZ042-043-062-063-252200-
/O.CON.KBUF.MA.W.0093.000000T0000Z-210825T2200Z/
533 PM EDT Wed Aug 25 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EDT...
For the following areas...
Lake Ontario from Hamlin Beach to Braddock Bay...
At 532 PM EDT, a strong thunderstorm was located 11 nm north of
Hamlin Beach, moving northeast at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
The strong thunderstorm will remain over mainly open waters.
LAT...LON 4355 7820 4363 7803 4363 7760 4354 7754
4335 7806
TIME...MOT...LOC 2132Z 242DEG 20KT 4356 7791
HAIL...0.00IN
WIND...>34KTS
$$
HSK126
FZUS71 KBUF 252155
MWSBUF
Marine Weather Statement
National Weather Service Buffalo NY
555 PM EDT Wed Aug 25 2021
LOZ042-043-062-063-252204-
/O.EXP.KBUF.MA.W.0093.000000T0000Z-210825T2200Z/
555 PM EDT Wed Aug 25 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 600 PM EDT...
The affected areas were...
Lake Ontario from Hamlin Beach to Braddock Bay...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 4355 7820 4363 7803 4363 7760 4354 7754
4335 7806
TIME...MOT...LOC 2154Z 242DEG 20KT 4361 7778
$$
HSKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 25, 2:56 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 2:56 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
256 PM EDT Wed Aug 25 2021
.SYNOPSIS...
Despite the passage of a weak cool front Thursday morning...only
very minimal relief can be expected from the recent stretch of
warmth and stickiness. In fact...mid summer warmth and somewhat
oppressive humidity will return for the weekend. Temperatures will
remain above normal for the foreseeable future.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
...HEAT ADVISORY EXTENDED...
Diurnally driven shwr/tstorm activity (from second lake breeze
boundary) will die off overnight. Otherwise a warm and very muggy
night ahead of an approaching cool front.
Bulk of Thursday to feature rain free conditions...but stalled front
near PA border will encourage some weak convection to form...mainly
across Finger Lakes and Southern Tier. Contrary to guidance the past
several days...H85 temps and ll moisture (ie Td's) for Thursday now
expected to be very similar to today. Will thus extend current heat
advisory through Thursday for the same areas.
Thursday night to be fair and dry with slightly lower temps than
previous nights.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Weak positively tilted trough centered over eastern Quebec Friday
morning will give way to the ridging to the west of the area Friday
night. Then, a subtle shortwave will pass through the ridging over
the Great Lakes Saturday.
As the upper level trough pulls eastward, the cold front that cross
the area Thursday will stall out near or south of the Southern Tier
Friday. In the wake of the front, a drier air mass will filter in
across the area, especially east of Lake Ontario. This will allow
for a brief interlude in the higher dewpoint temperatures,
modulating them into the low to mid 50s (North Country) and low 60s
elsewhere Friday and Friday night. Locations closer to the boundary
however will retain the higher dewpoints and therefore the muggier
air. Highs Friday will warm up to range in the 70s with the coolest
temperatures occuring across the higher terrain east of Lake
Ontario. A few low 80s will also be possible. Additionally, the
boundary will continue to support showers and thunderstorms.
Aforementioned shortwave will traverse through the upper level
ridge, which will support a weak area of surface low pressure to
form along the stalled boundary. This will then cause the boundary
to lift across the area as a warm front Saturday and Saturday night.
As the warm front pushes across the region, expect showers and
thunderstorms. Additionally, with the warm front passing over the
region, the summer warmth and humidity will return. Highs Saturday
will warm up into the low to mid 80s across Western and Northcentral
New York. A range of 70s will lie across the North Country again as
the warm front will not quite yet reach there.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
A warm and humid day on tap for Sunday as the area sits in the warm
sector under the upper level ridge. A mid level shortwave passing
over the area combined with elevated PWATs and diurnal instability
may allow for scattered shower/thunderstorm development throughout
the day. Highs will be in the low to mid 80s, cooler up on the Tug
Hill. Muggy weather continues into Sunday night as lows only dip
into the low 70s across the Lake Plains, mid 60s on the higher
terrain.
A mid level closed low will push towards Ontario Canada on Monday,
flattening the upper level ridge overhead. An associated cold front
will begin to approach the area and ramp up shower and thunderstorm
chances beginning late Sunday night. Developing showers could again
produce some heavy rains as PWATs remain anomalously high in the 1.5-
2.0" range. Activity quickly dies down late Monday evening behind
the front. Highs on Monday will be a bit cooler owed to the
increased cloud cover, peaking in the upper 70s/low 80s. Some relief
from the uncomfortable conditions beginning Monday night as lows dip
into the low to mid 60s with falling dewpoints.
Outside of a pop-up shower or two in the afternoon hours, surface
high pressure and drier air building into the region in behind the
front will provide mostly dry conditions for Tuesday and Wednesday.
A minor but welcomed break from the heat and humidity in store as
well with daytime highs in the 70s and overnight lows in the low 60s
to mid 50s.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR weather today with southwest winds less than 15 knots. Isolated
afternoon convection is a possibility, but chances are too low for
TAF inclusion at this point.
MVFR cigs will be possible tonight across the SOuthern Tier.
Thursday will feature VFR conditions...although brief shower or
thunderstorm will be possible.
Outlook...
Friday through Sunday...VFR but with a chance of mainly afternoon
showers.
Monday...VFR to MVFR with the likelihood for showers and
thunderstorms.
&&
.MARINE...
Gentle breezes are anticipated through Thursday night along with
negligible wave action.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 7 PM EDT Thursday for NYZ001>006-010-011-
013-014.
MARINE...None.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...EAJ
LONG TERM...PP
AVIATION...RSH
MARINE...RSH/TMAHazardous weather outlook, Aug 25, 2:44 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 244 PM EDT Wed Aug 25 2021 NYZ001>006-010-011-013-014-261800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- 244 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-012-019>021-085-261800- Jefferson-Lewis-Wyoming-Chautauqua-Cattaraugus-Allegany- Southern Erie- 244 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 244 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:56 PM EDT | Special Weather Statement | BUF | Livingston | 64 min |
| Aug 25, 7:15 PM EDT | Special Weather Statement | BUF | Wayne | 45 min |
| Aug 25, 7:36 PM EDT | Flash Flood Warning | BUF | Allegany, Livingston, Wyoming | 2 hr |
| Aug 25, 7:50 PM EDT | Special Weather Statement | BUF | Livingston | 40 min |
Nearby
Special Marine Warnings in New York, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.